Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 324, NWS Nashville, TN

June 22, 2006Davidson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2006, 1:31 PM CDT for Davidson County, Sumner County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 1:31 PM CDT (18:31 UTC)
Expired
Jun 22, 2006, 2:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:40 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 22, 9:40 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 AM CDT THU JUN 22 2006

.UPDATE...
SEVERE TSTM IN SOUTHWEST KY OVER BENTON KY MOVING NORTHEAST. THIS
FEATURE MAY BE ASSOCIATED WITH WEAK UPPER LEVEL VORT CENTER AND
ASSOCIATED WEAK COOL POOL AROUND 500 MB ON LATEST RUC RUN WHICH IS
PROGGED TO MOVE NORTHEAST.

OUTFLOW BOUNDARY IS LURKING IN MIDDLE TENNESSEE FROM CONVECTION
THAT COLLAPSED LAST EVENING ALONG PLATEAU AND FAR EASTERN MIDDLE.
BOUNDARY RUNNING FROM LEWISBURG TO LEBANON TO LAFAYETTE. HAVE SEEN
A FEW SHOWERS WORK NORTH THROUGH THE PULASKI AREA THIS MORNING BUT
THESE HAVE PRETTY MUCH DISSIPATED.

CURRENT FORECAST LOOKS GOOD AND ON TRACK.

LOOKS LIKE ANOTHER WARM DAY HERE IN MIDDLE TN WITH SOME LOCATIONS
REACHING THE MID 90S.

BOYD

&&

.PREV DISCUSSION... (ISSUED 400 AM CDT THU JUN 22 2006)

DISCUSSION...
A COUPLE OF LOW PRESSURE TROUGHS. AN WEAK TROUGH LIES FROM
NRN OK TO NRN MO TO NRN OH. FURTHER N...A LOW PRESSURE TROUGH
LIES FROM NORTH DAKOTA EWD ACROSS MN TO A STRONG SFC LOW IN
E CNTRL CANADA. 500MB HGHTS DROP FROM THEIR CURRENT 591 DM
DOWN TO 585 DM BY SAT AM AS THE H5 LOW OVER HUDSON BAY DEEPENS
A BIT. AS THE ASSOCD CANADIAN SFC RIDGE PRESSES THE 2 TROUGHS
SWD THE GFS MODEL DEVELOPS A FAIRLY INTENSE SFC LOW OVER THE MISS
VALLEY THU NGT AND MOVES IT EWD ACROSS THE OHIO VALLEY THIS WEEKEND.
THE 48 HR TIME STEPS ON THE 20 KM NAM AND THE 80 KM NGM HAVE NO SUCH
FEATURE. THUS IT SEEMS THAT THE GFS CONVECTIVE FEEDBACK PROBLEM
HAS REARED ITS UGLY HEAD AGAIN. THUS THE SHORT RANGE GFS WAS MOSTLY
TOSSED AND THE NAM/NGM WAS USED FOR INITIALIZATION.

AS THE FRONT GETS PUSHED SWD POPS DECLINE INTO THE 20S OR LOWER
FOR MOST OF THE LONG TERM FCST AS THE SFC RIDGE PUSHES FURTHER S
AND DRIER AIR OCCUPIES THE MIDSTATE.

MOS TEMPS WERE IN GENERAL GOOD AGREEMENT WITH ONE MORE DAY OF ABOVE
NORMAL HIGH TEMPS. MOS POPS...DESPITE THE GFS SHORT RANGE PROBLEMS...
SEEM TO BE FAIRLY REASONABLE AND INCREASE INTO THE LIKELY RANGE
AS THE FRONT/TROUGH GETS CLOSER AND THEN DECLINE AFTERWARD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 5:29 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
529 AM CDT THU JUN 22 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
529 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND
FRIDAY NIGHT...AS A COLD FRONT MOVES FROM KENTUCKY...SLOWLY SOUTH
ACROSS THE MID STATE. THE MAIN THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FRIDAY
AND FRIDAY NIGHT.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:59 PM CDTSevere Thunderstorm WarningOHXSumner31 min
Jun 22, 2:10 PM CDTSevere Thunderstorm WarningOHXDavidson18 min
Jun 22, 4:57 PM CDTSevere Thunderstorm WarningOHXCumberland33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.